Been on methadone several times for recurring back pain. Never had a problem stopping it until 8?
- 25 Sep 2011 by waycool
- 26 Sep 2011
- influenza, opiate withdrawal, pain, back pain, methadone, period
... months ago. After my last usage period of 1 1/2 months, I stopped & thought I had a bad flu. When I realized what the problem was, I thought I could go cold turkey.
After 45 days I decided to get back on it & did the taper at 1mg every two weeks (from 10mg a day). My stomach has never been the same. I have lost my sense of hunger & can only eat a few bites before feeling nauseous. I've lost a lot of weight & worry about nutrition.
Is there anyone out there with this problem? Does anyone know if this is permanent? I can't find much about it from Google. My doctors can't figure it out
Waycool, 10mg is not a lot, & you did do a correct taper, but everyone is different. Saying that, are you on any other medications? Are you sure it's from the Methadone? Am curious too as to why this has happened...
I may have missed something in your Q, sorry about that, but could you tell us how long you've been off Methadone completely?
Perhaps a visit to a Gastroenterologist (sp?) is in order. If this doesn't clear up soon, or if you've been off methadone for a few months and still feel this way ask your doc for a referal.
Best wishes to you,
After re-reading your question, I agree that you need to see a gastroentorologist. The weight lose is probably due to not eating, but doesn't explain the nausea. What kind of test or blood work have you had done...
Thank you people for responding.
I probably should have mentioned I had a liver transplant 1 1/2 years ago
and I`m on quite a few meds; blood pressure, anti-rejection, antibiotics,
and thyroid medication. I have a weekly blood draw (liver panel) & I file the results. It checks 40 different parameters in the blood (4 vials!)
Off methadone for 8mos. The first day & a half,
I puked up all my meds after taking them. Scary! The only thing that saved me
was going out & buying some pot. I got high & was able to keep my meds
down due to its anti-nausea effect. What I feel now with my stomach (when I eat) is not quite nauseousness. It`s more like... after the third bite, the food no longer tastes good & my stomach feels full. There`s a little uncomfort, too. It feels like such an alien thing to do... you know, putting food in my stomach. I have stomach pains off & on all day and the only thing that takes away the pain is milk. Instantly!
Could puking for a day & a half cause an ulcer? Hmmm... I`m gonna google it.
I`m gonna see a doctor soon & get a referal. If they figger it out, I promise
I`ll post the diagnosis. Thnx so much to all of you, again.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2009 • 3 answers
Posted 28 Apr 2011 • 5 answers
Posted 24 Oct 2011 • 4 answers
Posted 22 Jan 2012 • 1 answer
Posted 23 Jan 2012 • 4 answers